Alert archive / Connecticut / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 20, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at May 24, 2009, 4:53 PM EDT for Capitol Planning Region, Connecticut. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2009, 4:53 PM EDT (20:53 UTC)
- Expired
- May 24, 2009, 5:18 PM EDT
- In force
- 25 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
County Capitol Planning Region, CT
The radar
The Brookhaven radar (KOKX), 95 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 740 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 242053
SVRBOX
CTC003-013-242130-
/O.NEW.KBOX.SV.W.0020.090524T2053Z-090524T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
453 PM EDT SUN MAY 24 2009
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HARTFORD COUNTY IN NORTHERN CONNECTICUT...
THIS INCLUDES THE CITY OF MANCHESTER...
SOUTHERN TOLLAND COUNTY IN NORTHERN CONNECTICUT...
* UNTIL 530 PM EDT
* AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MARLBOROUGH...OR 7 MILES NORTH OF EAST HAMPTON...AND MOVING
SOUTHEAST AT 10 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE... ANDOVER...HEBRON AND
COLUMBIA
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...IN
ADDITION TO DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR SAFETY GO
INDOORS NOW AND STAY AWAY FROM WINDOWS. MINOR POOR DRAINAGE FLOODING
IS ALSO EXPECTED. DRIVERS SHOULD AVOID FLOODED ROADWAYS.
LAT...LON 4180 7254 4176 7224 4165 7231 4164 7233
4162 7232 4160 7234 4159 7240 4160 7241
4158 7245 4159 7248 4164 7251 4163 7261
4165 7268
TIME...MOT...LOC 2053Z 304DEG 9KT 4168 7251
$$
RLG1 follow-up statement
000
WWUS51 KBOX 242118
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
518 PM EDT SUN MAY 24 2009
CTC003-013-242128-
/O.CAN.KBOX.SV.W.0020.000000T0000Z-090524T2130Z/
TOLLAND CT-HARTFORD CT-
518 PM EDT SUN MAY 24 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARTFORD AND
SOUTHERN TOLLAND COUNTIES IS CANCELLED...
THUNDERSTORMS HAVE WEAKENED BELOW SEVERE LEVELS. THEREFORE WE HAVE
CANCELLED THE SEVERE THUNDERSTORM WARNING FOR HARTFORD AND TOLLAND
COUNTIES.
LAT...LON 4180 7254 4176 7224 4165 7231 4164 7233
4162 7232 4160 7234 4159 7240 4160 7241
4158 7245 4159 7248 4164 7251 4163 7261
4165 7268
TIME...MOT...LOC 2118Z 304DEG 9KT 4165 7244
$$
RLGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:58 PM EDT, 55 minutes earlier.
Area forecast discussion, May 24, 3:58 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 358 PM EDT SUN MAY 24 2009 .SYNOPSIS... A COLD FRONT WILL MOVE SOUTH OF THE COAST TONIGHT FOLLOWED BY HIGH PRESSURE BUILDING SOUTH FROM CANADA MONDAY. THE HIGH WILL MOVE ACROSS NEW ENGLAND MONDAY NIGHT INTO TUESDAY. A COMPLEX FRONTAL SYSTEM WILL LIKELY BRING A PERIOD OF UNSETTLED WEATHER FROM TUESDAY NIGHT INTO FRIDAY. HIGH PRESSURE MAY BUILD INTO THE REGION BY LATE IN THE WEEKEND. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... AXIS OF INSTABILITY HAS SHIFTED SWD TO N CT/ N RI AND SE MA AT 3 PM WHERE SCT LINE OF STRONG TO SEVERE TSTMS ARE LOCATED. MLCAPES 1000-1500 J/KG SUPPORTING STRONG UPDRAFTS AND REPORTS OF LARGE HAIL. THETA-E RIDGE AXIS WILL SHIFT SWD TO THE COAST THROUGH EARLY EVENING SO EXPECT FOCUS FOR SHOWERS/TSTMS TO BE CONFINED TO SOUTH COASTAL AREAS LATE AFTERNOON AND EARLY EVENING. COOLER MARINE INFLUENCE NEAR THE COAST WILL LIMIT INSTABILITY AND SO EXPECT TSTMS TO WEAKEN AS THEY APPROACH THE COAST. THERE ARE SOME TIMING DIFFERENCES AMONG THE MODELS WITH THE FROPA AND WE FOLLOWED GFS WHICH HAS SUPPORT OF THE SREF. FRONT SHOULD CLEAR THE SOUTH COAST BY 06Z. HIGHEST POPS THIS EVENING NEAR THE COAST WITH DECREASING POPS NORTHWARD. CLEARING SKIES EXPECTED LATER TONIGHT FROM NORTH TO SOUTH AS DRIER AIR MOVES IN. && .SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/... HIGH PRESSURE FROM CANADA WILL BUILD SOUTHWARD ON MONDAY WITH MODEST NORTHERLY FLOW. COLUMN IS VERY DRY SO MOSUNNY SKIES EXPECTED WITH NEAR SEASONABLE TEMPS. 2M TEMPS SUPPORT MAXES IN THE LOW TO MID 70S. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... GOOD OVERALL AGREEMENT IN THE MODELS THROUGH MUCH OF THE WEEK. TOWARDS THE WEEKEND THERE ARE DIFFERENCES NOT IN LARGE SCALE PATTERN BUT IN THE STRENGTH AND SPEED OF THE UPPER LEVEL TROUGH AND AN ASSOCIATED FRONT THROUGH SOUTHERN NEW ENGLAND. WITH HIGH PRESSURE BUILDING INTO THE AREA MONDAY...FEW CLOUDS IF ANY...AND CALM TO VERY LIGHT WINDS...EXPECTING CHILLY TEMPERATURES MONDAY NIGHT. LOWS WILL DROP INTO THE 40S ACROSS MUCH OF THE AREA WITH MID 30S EXPECTED IN NORTHWEST MASS AND SOUTHWEST NEW HAMPSHIRE. A FEW LOCATIONS COULD DROP TO AROUND FREEZING. THIS HIGH PRESSURE CENTER WILL MOVE OFFSHORE DURING THE DAY TUESDAY. COMBINED WITH INCREASING LOW LEVEL MOISTURE THIS WILL ALLOW CLOUDS TO DEVELOP. EASTERLY WINDS WILL KEEP TEMPERATURES COOLER THAN MONDAY...PARTICULARLY ACROSS EASTERN MASSACHUSETTS. HIGHS WILL RANGE FROM THE UPPER 50S ALONG THE COAST TO THE MID 60S IN THE CONNECTICUT RIVER VALLEY. TUESDAY NIGHT...WILL SEE AN INCREASE IN ISENTROPIC LIFT AHEAD OF A WARM FRONT MOVING NORTH SLOWLY INTO SOUTHERN NEW ENGLAND. THIS WILL RESULT IN SHOWERS ACROSS MUCH OF THE AREA. THIS FRONT WILL MEANDER THROUGH NEW ENGLAND THROUGH FRIDAY MORNING RESULTING IN A CHANCE OF SHOWERS EACH DAY THROUGH THURSDAY NIGHT. AN AREA OF ABNORMALLY HIGH DEEP LAYER MOISTURE WILL BE OVER SOUTHERN NEW ENGLAND DURING THIS TIME. WHERE THE FRONT AND THIS AREA OF DEEP LAYER MOISTURE INTERSECT...THERE IS THE POTENTIAL FOR LOCALLY HEAVY RAINFALL. TEMPERATURES WILL DEPEND ON THE LOCATION OF THE FRONT EACH DAY WITH COOLER TEMPS NORTH OF THE FRONT AND WARMER...MORE HUMID CONDITIONS SOUTH OF THE FRONT. FRIDAY...DEPENDING ON THE MODEL...COULD SEE A COLD FRONT PUSH EAST THROUGH THE CWA FRIDAY BRINGING AN END TO THE SHOWERS /GFS/ OR SHOWERS COULD CONTINUE WITH A FRONT JUST APPROACHING THE AREA /ECMWF/. SATURDAY...THESE DIFFERENCES CONTINUE WITH THE GFS ALREADY MOVING HIGH PRESSURE INTO THE AREA AND THE ECMWF BRINGING THE FRONT THROUGH. GIVEN THE DIFFERENCES IN COLD FRONT TIMING AND THE LOCATION AND MOVEMENT OF THE WARM FRONT EARLIER IN THE WEEK...WILL HAVE WIDESPREAD CHANCE POPS IN FOR MOST OF THE WEEK. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... THROUGH EARLY EVENING...IFR CONDITIONS WILL LIKELY PERSIST AT ACK. OTHERWISE...VFR CONDITIONS MAY LOWER BRIEFLY TO MVFR/IFR SOUTH OF THE MASS PIKE TO THE COAST WHERE MAIN FOCUS FOR CONVECTION TONIGHT...LINGERING SHOWERS AND ISOLD TSTMS POSSIBLE NEAR THE SOUTH COAST THIS EVENING AS FRONT WILL TAKE UNTIL 06Z TO CLEAR THE COAST. AREAS OF MVFR/IFR CONDITIONS POSSIBLE FMH-HYA-ACK THIS EVENING...OTHERWISE VFR WITH CLEARING SKIES FROM NORTH TO SOUTH. MONDAY...VFR WITH JUST A FEW CIRRUS. OUTLOOK /MONDAY NIGHT THROUGH FRIDAY/... MONDAY NIGHT AND TUESDAY...VFR. TUESDAY NIGHT AND WEDNESDAY...CONDITIONS LOWERING TO MVFR/IFR IN LOW CLOUDS/SHOWERS AND FOG PATCHES. THURSDAY...AREAS MVFR/IFR CONDITIONS LIKELY TO CONTINUE. && .MARINE... SW WINDS 15-20 KT OVER THE SOUTH COASTAL WATERS THROUGH EARLY EVENING WILL SHIFT TO N AND DIMINISH OVERNIGHT AFTER FROPA. LIGHT NORTHERLY WINDS MON. FOR SEAS...FOLLOWED SWAN NAM WHICH IS HANDLING SEAS BETTER THAN WNAWAVE GUIDANCE AND KEEPS SEAS BELOW SCA. OUTLOOK /MONDAY NIGHT THROUGH FRIDAY/... RELATIVELY LIGHT WINDS AND SEAS IN PLACE MON NIGHT THROUGH MOST OF TUE NIGHT. INCREASING SOUTHEAST WINDS MAY BRING CONDITIONS CLOSE TO SMALL CRAFT ADVISORY THRESHOLDS LATE TUE NIGHT. SMALL CRAFT ADVISORY CONDITIONS MORE LIKELY TO DEVELOP ACROSS THE SOUTHERN COASTAL WATERS SOMETIME WED INTO THU AS WINDS SHIFT SOUTH AND CONTINUE TO INCREASE. THE TIMING IS UNCERTAIN AS IT WILL DEPEND UPON THE LOCATION OF A COLD FRONT APPROACHING THE WATERS. UNDERCUT WNAWAVE GUIDANCE DUE TO ITS TYPICAL HIGH BIAS WITH SOUTHERLY FLOW...BUT MAY EVENTUALLY SEE 5+ FOOT SEAS LATE WED/THU ACROSS THE OUTER SOUTHERN WATERS. && .FIRE WEATHER... MONDAY...MINIMUM RELATIVE HUMIDITIES WILL LOWER TO 20 TO 30 PERCENT ACROSS MUCH OF THE REGION. LOW PROB OF A FEW N/NW WIND GUSTS TO 25 MPH ACROSS S NH AND N MA. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...KJC/RLG NEAR TERM...KJC SHORT TERM...KJC LONG TERM...RLG AVIATION...KJC/RLG MARINE...KJC/RLG FIRE WEATHER...KJC
Hazardous weather outlook, May 24, 4:39 AM EDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 439 AM EDT SUN MAY 24 2009 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-250845- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 439 AM EDT SUN MAY 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE LIKELY SUNDAY. A FEW STORMS IN THE AFTERNOON WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH DAMAGING WIND AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A LOW PROBABILITY OF LOCALLY HEAVY RAINFALL SOMETIME DURING THE PERIOD FROM TUESDAY NIGHT TO THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-254-255-250845- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 439 AM EDT SUN MAY 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 24, 2:46 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 246 PM EDT SUN MAY 24 2009 MAZ013-016-018-241915- EASTERN NORFOLK MA-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA- 246 PM EDT SUN MAY 24 2009 AT 245 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER CANTON...OR ABOUT 9 MILES NORTHWEST OF BROCKTON...MOVING EAST AT 15 MPH. * SOME LOCATIONS AFFECTED INCLUDE... CANTON...RANDOLPH...AVON AND HOLBROOK FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. WTB
Local storm report, May 24, 3:33 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
333 PM EDT SUN MAY 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG NEEDHAM 42.28N 71.24W
05/24/2009 NORFOLK MA AMATEUR RADIO
WIRES DOWN ON BIRCH HILL WAY
0158 PM HAIL NEEDHAM 42.28N 71.24W
05/24/2009 E0.88 INCH NORFOLK MA AMATEUR RADIO
0202 PM TSTM WND DMG BOSTON 42.32N 71.07W
05/24/2009 SUFFOLK MA AMATEUR RADIO
WIRES DOWN AND ARCING SETTING A TREE ON FIRE.
0206 PM HAIL WESTWOOD 42.22N 71.22W
05/24/2009 E0.75 INCH NORFOLK MA AMATEUR RADIO
MIXED WITH SMALLER HAIL...LASTED FOR 9 MINUTES.
0210 PM HAIL MILTON 42.24N 71.08W
05/24/2009 E0.75 INCH NORFOLK MA AMATEUR RADIO
AT BLUE HILL OBSERVATORY
0212 PM TSTM WND DMG QUINCY 42.26N 71.01W
05/24/2009 NORFOLK MA AMATEUR RADIO
LARGE LIMBS AND WIRES DOWN ON ELM STREET.
0219 PM LIGHTNING BOSTON 42.32N 71.07W
05/24/2009 SUFFOLK MA AMATEUR RADIO
WIRES DOWN DUE TO LIGHTNING CAUSING A HOUSE FIRE ON ELVIN
STREET.
0235 PM TSTM WND DMG ELLINGTON 41.90N 72.47W
05/24/2009 TOLLAND CT AMATEUR RADIO
TREE AND WIRES DOWN ON ABBOTT ROAD.
0304 PM HAIL MANCHESTER 41.78N 72.52W
05/24/2009 E0.75 INCH HARTFORD CT AMATEUR RADIO
ON MANCHESTER-VERNON COUNTY LINE
0309 PM TSTM WND DMG SOUTH WINDSOR 41.82N 72.62W
05/24/2009 HARTFORD CT AMATEUR RADIO
TREES AND WIRES DOWN ON KELLEY ROAD
0310 PM TSTM WND DMG CANTON 42.15N 71.13W
05/24/2009 NORFOLK MA AMATEUR RADIO
WIRES DOWN ON BALLARD CIRCLE
0311 PM HAIL VERNON 41.82N 72.48W
05/24/2009 E0.75 INCH TOLLAND CT AMATEUR RADIO
0315 PM HAIL AVON 42.12N 71.03W
05/24/2009 E0.75 INCH NORFOLK MA AMATEUR RADIO
MIXED WITH SMALL HAIL...LASTING FOR 7 MINUTES.
0320 PM HAIL BOLTON 41.77N 72.43W
05/24/2009 E0.75 INCH TOLLAND CT AMATEUR RADIO
0320 PM HAIL BROCKTON 42.08N 71.03W
05/24/2009 E1.00 INCH PLYMOUTH MA AMATEUR RADIO
NORTHEAST BROCKTON NEAR AVON LINE.
0324 PM HAIL VERNON 41.82N 72.48W
05/24/2009 E1.00 INCH TOLLAND CT AMATEUR RADIO
COVERING THE GROUND
0325 PM HAIL VERNON 41.82N 72.48W
05/24/2009 E1.25 INCH TOLLAND CT AMATEUR RADIO
&&
RGOULDSpecial weather statement, May 24, 3:48 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 348 PM EDT SUN MAY 24 2009 MAZ017-020-RIZ001-002-005-242015- BRISTOL RI-NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA- 348 PM EDT SUN MAY 24 2009 AT 344 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SMITHFIELD...OR ABOUT 6 MILES NORTHWEST OF PROVIDENCE...MOVING SOUTHEAST AT 25 MPH. * SOME LOCATIONS AFFECTED INCLUDE... NORTH PROVIDENCE...JOHNSTON... PROVIDENCE...PAWTUCKET...EAST PROVIDENCE...SEEKONK AND REHOBOTH FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. WTB
Special weather statement, May 24, 3:55 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 355 PM EDT SUN MAY 24 2009 CTZ003-MAZ011-242030- EASTERN HAMPDEN MA-TOLLAND CT- 355 PM EDT SUN MAY 24 2009 AT 354 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH AND SMALL HAIL 2 MILES SOUTHWEST OF MONSON...OR ABOUT 10 MILES EAST OF SPRINGFIELD...MOVING EAST AT 20 MPH. * SOME LOCATIONS AFFECTED INCLUDE... MONSON...WALES...BRIMFIELD AND HOLLAND FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE WARNINGS. RLG
Local storm report, May 24, 4:13 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
413 PM EDT SUN MAY 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG NEEDHAM 42.28N 71.24W
05/24/2009 NORFOLK MA AMATEUR RADIO
WIRES DOWN ON BIRCH HILL WAY
0158 PM HAIL NEEDHAM 42.28N 71.24W
05/24/2009 E0.88 INCH NORFOLK MA AMATEUR RADIO
0202 PM TSTM WND DMG BOSTON 42.32N 71.07W
05/24/2009 SUFFOLK MA AMATEUR RADIO
WIRES DOWN AND ARCING SETTING A TREE ON FIRE.
0206 PM HAIL 1 NE WESTWOOD 42.23N 71.20W
05/24/2009 E0.75 INCH NORFOLK MA AMATEUR RADIO
MIXED WITH SMALLER HAIL...LASTED FOR 9 MINUTES.
0210 PM HAIL MILTON 42.24N 71.08W
05/24/2009 E0.75 INCH NORFOLK MA AMATEUR RADIO
AT BLUE HILL OBSERVATORY
0212 PM TSTM WND DMG QUINCY 42.26N 71.01W
05/24/2009 NORFOLK MA AMATEUR RADIO
LARGE LIMBS AND WIRES DOWN ON ELM STREET.
0219 PM LIGHTNING BOSTON 42.32N 71.07W
05/24/2009 SUFFOLK MA AMATEUR RADIO
WIRES DOWN DUE TO LIGHTNING CAUSING A HOUSE FIRE ON ELVIN
STREET.
0235 PM TSTM WND DMG ELLINGTON 41.90N 72.47W
05/24/2009 TOLLAND CT AMATEUR RADIO
TREE AND WIRES DOWN ON ABBOTT ROAD.
0304 PM HAIL MANCHESTER 41.78N 72.52W
05/24/2009 E0.75 INCH HARTFORD CT AMATEUR RADIO
ON MANCHESTER-VERNON COUNTY LINE
0309 PM TSTM WND DMG SOUTH WINDSOR 41.82N 72.62W
05/24/2009 HARTFORD CT AMATEUR RADIO
TREES AND WIRES DOWN ON KELLEY ROAD
0310 PM TSTM WND DMG CANTON 42.15N 71.13W
05/24/2009 NORFOLK MA AMATEUR RADIO
WIRES DOWN ON BALLARD CIRCLE
0311 PM HAIL VERNON 41.82N 72.48W
05/24/2009 E0.75 INCH TOLLAND CT AMATEUR RADIO
0315 PM HAIL AVON 42.12N 71.03W
05/24/2009 E0.75 INCH NORFOLK MA AMATEUR RADIO
MIXED WITH SMALL HAIL...LASTING FOR 7 MINUTES.
0320 PM HAIL BOLTON 41.77N 72.43W
05/24/2009 E0.75 INCH TOLLAND CT AMATEUR RADIO
0320 PM HAIL 2 NNE BROCKTON 42.11N 71.01W
05/24/2009 E1.00 INCH PLYMOUTH MA AMATEUR RADIO
NORTHEAST BROCKTON NEAR AVON LINE.
0324 PM HAIL VERNON 41.82N 72.48W
05/24/2009 E1.00 INCH TOLLAND CT AMATEUR RADIO
COVERING THE GROUND
0325 PM HAIL VERNON 41.82N 72.48W
05/24/2009 E1.25 INCH TOLLAND CT AMATEUR RADIO
0357 PM HAIL BROCKTON 42.08N 71.03W
05/24/2009 E0.88 INCH PLYMOUTH MA AMATEUR RADIO
PWR OUTAGES
0357 PM HAIL BROCKTON 42.08N 71.03W
05/24/2009 E1.00 INCH PLYMOUTH MA AMATEUR RADIO
0357 PM TSTM WND DMG MANCHESTER 41.78N 72.52W
05/24/2009 HARTFORD CT AMATEUR RADIO
TREES AND WIRES DOWN
0357 PM HAIL ABINGTON 42.12N 70.96W
05/24/2009 E0.75 INCH PLYMOUTH MA AMATEUR RADIO
0357 PM LIGHTNING BROCKTON 42.08N 71.03W
05/24/2009 PLYMOUTH MA AMATEUR RADIO
SHED FIRE FROM LTG STRIKE ON CAROL AVE
0357 PM HAIL WHITMAN 42.08N 70.93W
05/24/2009 E0.75 INCH PLYMOUTH MA AMATEUR RADIO
&&Special weather statement, May 24, 4:33 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 433 PM EDT SUN MAY 24 2009 CTZ002-003-242100- HARTFORD CT-TOLLAND CT- 433 PM EDT SUN MAY 24 2009 AT 432 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH AND SMALL HAIL OVER GLASTONBURY...OR ABOUT 4 MILES SOUTH OF EAST HARTFORD...MOVING SOUTHEAST AT 10 MPH. * SOME LOCATIONS AFFECTED INCLUDE... ROCKY HILL AND GLASTONBURY FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE WARNINGS. RLG
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 2:25 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region, Northeastern Connecticut Planning Region | 35 min |
| May 24, 2:32 PM EDT | Severe Thunderstorm Warning | BOX | Northeastern Connecticut Planning Region | 43 min |
| May 24, 3:02 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 43 min |
| May 24, 3:44 PM EDT | Severe Thunderstorm Warning | BOX | Northeastern Connecticut Planning Region | 46 min |
| May 24, 4:07 PM EDT | Severe Thunderstorm Warning | BOX | Northeastern Connecticut Planning Region | 18 min |
| May 24, 7:16 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 44 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.